Alert archive / New York / Areal Flood Warnings in 2014

Areal Flood Warning 2, NWS Buffalo, NY

January 11, 2014Chautauqua County, New York

NWS Buffalo, NY issued this areal flood warning at Jan 11, 2014, 10:39 AM EST for Chautauqua County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 11, 2014, 10:39 AM EST (15:39 UTC)
Expired
Jan 11, 2014, 4:30 PM EST
In force
6 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 77 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WGUS41 KBUF 111539
FLWBUF

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1039 AM EST SAT JAN 11 2014

NYC013-112130-
/O.NEW.KBUF.FA.W.0002.140111T1539Z-140111T2130Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA NY-
1039 AM EST SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLOOD WARNING FOR...
  NORTH CENTRAL CHAUTAUQUA COUNTY IN WESTERN NEW YORK...

* UNTIL 430 PM EST

* AT 1037 AM EST ROUTE 60 BETWEEN FREDONIA AND CASSADAGA IS CLOSED 
  DUE TO ICE JAM FLOODING 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4244 7933 4244 7929 4236 7930 4236 7933

$$

HIBBERT
1 follow-up statement
725 
WGUS81 KBUF 111846
FLSBUF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
146 PM EST SAT JAN 11 2014

NYC013-112130-
/O.CON.KBUF.FA.W.0002.000000T0000Z-140111T2130Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA NY-
146 PM EST SAT JAN 11 2014

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EST FOR NORTH
CENTRAL CHAUTAUQUA COUNTY...

AT 145 PM EST LAW ENFORCEMENT REPORTED THAT ROUTE 60 REMAINS CLOSED 
BETWEEN FREDONIA AND CASSADAGA DUE TO ICE JAM FLOODING.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4244 7933 4244 7929 4236 7930 4236 7933

$$

JJR

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Jan 11, 7:05 AM EST, 3 hours 34 minutes earlier.

Area forecast discussion, Jan 11, 7:05 AM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
705 AM EST SAT JAN 11 2014

.SYNOPSIS...
A PERIOD OF RAIN WILL PUSH ACROSS THE REGION TODAY ALONG WITH MILDER
TEMPERATURES. A COLD FRONT WILL THEN SWING ACROSS THE EASTERN GREAT
LAKES REGION THIS AFTERNOON AND EVENING...DROPPING TEMPERATURES
BACK...BUT STILL AVERAGING ABOVE NORMAL. THE RAIN WILL ALSO TAPER
OFF WITH THE PASSAGE OF THE COLD FRONT...ENDING AS A LITTLE
DRIZZLE...FLURRIES AND PERHAPS FREEZING DRIZZLE LATE TONIGHT AND
EARLY SUNDAY MORNING.

&&

.NEAR TERM /THROUGH TONIGHT/...
THIS MORNING THE INITIAL WARM FRONTAL PRECIPITATION HAS LARGELY
EXITED THE REGION TO THE NORTH. BEHIND THIS FRONT TEMPERATURES HAVE
RISEN INTO THE UPPER 30S AND 40S ACROSS THE REGION. A FEW SITES
WHERE SOUTHERLY DOWNSLOPE WINDS OCCUR ARE NEARING THE 50F MARK.
THERE IS STILL A POSSIBILITY THIS EARLY MORNING OF FOG FORMATION AS
THE AIRMASS CONTINUES TO SATURATE...AND TEMPERATURES AND DEW POINTS
CLIMB OVER THE SNOW COVERED GROUND...HOWEVER SOUTHERLY WINDS MAY
STAY UP ENOUGH TO PREVENT WIDESPREAD FOG.

SURFACE ANALYSIS THIS MORNING DISPLAYS A COLD FRONT NOW CROSSING
LAKE MICHIGAN AND DOWN THROUGH THE WESTERN OHIO VALLEY AND INTO THE
DEEP SOUTH. WATER VAPOR IMAGERY SHOWS A TROUGH OF LOW PRESSURE OVER
THE CENTRAL US...WITH TWO SHORTWAVES...ONE OVER ILLINOIS AND ANOTHER
OVER THE UPPER GREAT LAKES THIS MORNING.

A PERIOD OF RAIN WILL DEVELOP THIS MORNING AND PASS ACROSS THE
REGION TODAY. UPPER LEVEL DIVERGENCE AHEAD OF THE SHORTWAVE TROUGH
TO OUR WEST COMBINED WITH CONVERGENCE ALONG AND AHEAD OF A 50 TO 60
KNOT 925 HPA LOW LEVEL JET WILL BRING LARGE SCALE LIFT AND ALLOW FOR
A PERIOD OF RAIN. PWATS WILL RUN UPWARDS TO 1.00 INCHES WHICH IS
ABOUT +2 TO +3 SD ABOVE NORMAL. USING A MODEL BLEND...QPF FROM THIS
SYSTEM WILL AVERAGE AROUND HALF TO THREE QUARTERS OF AN INCH ACROSS
THE CWA. SOME LOWER AMOUNTS ARE POSSIBLE ACROSS THE NORTHERN GENESEE
VALLEY...AS WELL AS THE NORTHERN NIAGARA FRONTIER...WHERE A
SOUTHERLY DOWNSLOPE FLOW MAY HOLD RAIN TOTALS BACK SOME.

AHEAD OF THIS COLD FRONT TEMPERATURES WILL WARM INTO THE 40S...AND
POSSIBLY TOP THE 50 DEGREE MARK IN A FEW LOCATIONS. COMBINED AIR/DEW
POINT TEMPERATURES IN ADDITION TO RAINFALL AND SNOW MELT WILL MAKE
FLOODING ON AREA CREEKS AND RIVERS DUE TO ICE JAMS A POSSIBILITY
THROUGH THIS TIME PERIOD. MORE ON THIS IN THE HYDROLOGY SECTION
BELOW.

A COLD FRONT WILL SWING ACROSS THE REGION THIS AFTERNOON...PUSHING
THE HEAVIER RAINFALL TO THE EAST AND ALSO DROPPING OUR SURFACE
TEMPERATURES BACK INTO THE 30S.

THE STEADIER RAIN WILL END THIS AFTERNOON TO THE WEST...AND EARLY
EVENING ACROSS THE EASTERN LAKE ONTARIO REGION. HOWEVER MOISTURE
WILL REMAIN PLENTIFUL OVERNIGHT AND AS MOISTURE IS STRIPPED FROM THE
MID LEVELS...AND BELOW THE SNOW GROWTH ZONE A PERIOD OF
DRIZZLE...AND PERHAPS FREEZING DRIZZLE OR LIGHT SNOW FLURRIES IS
LIKELY. STILL A TOUGH CALL ON THE AMOUNT OF FREEZING DRIZZLE AS THE
GFS IS A LITTLE DEEPER WITH THE LOW LEVEL MOISTURE AND SUGGESTS
LITTLE TO NO FREEZING DRIZZLE...WHILE THE NAM IS A LITTLE SHALLOWER
WITH THE LOW LEVEL MOISTURE AND SUGGEST MORE WIDESPREAD FREEZING
DRIZZLE.

THERE IS NO ARCTIC AIRMASS BEHIND THIS COLD FRONT...AND LOWS TONIGHT
WILL ONLY DROP BACK INTO THE LOW 30S...WHICH IS STILL ABOUT 10-15
DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
THE TEMPERATURE ROLLER COASTER WILL CONTINUE...AFTER A WARM SATURDAY
WE RETURN TO MORE SEASONABLE TEMPS SUNDAY BEFORE WE AGAIN RISE ABOVE
NORMAL MONDAY BROUGHT ON BY SUCCESSIVE COLD FRONTAL PASSAGES. A COLD
WESTERLY FLOW WILL REMAIN IN PLACE THROUGH SUNDAY BEHIND SATURDAY'S
COLD FRONT WHICH WILL BE NOW SHIFTING OFF THE EAST COAST. 850MB
TEMPS WILL SLOWLY WARM TOWARD 0C THROUGH THE DAY AS SURFACE AND
UPPER LEVEL RIDGING BUILDS EAST ACROSS NEW YORK KEEPING SURFACE
TEMPERATURES LIMITED IN THE 30S A FEW DEGREES ABOVE NORMAL.

LINGERING LOW LEVEL MOISTURE EAST OF THE LAKES AS INDICATED BY
BUFKIT PROFILES WILL KEEP CLOUDS AND A CHANCE OF VERY LIGHT
PRECIPITATION THROUGH THE MORNING. P-TYPE CONTINUES TO BE A TRICKY
FORECAST AS MODEL TIME-HEIGHT SECTIONS SHOW ALL THE MOISTURE REMAINS
AT LOW LEVELS WARMER THAN THE -10C NEEDED FOR ICE CRYSTAL GROWTH. IN
THIS SETUP...SUPERCOOLED WATER DROPS WILL NOT FORM INTO SNOW FLAKES
AND FALL AS JUST DRIZZLE/FREEZING DRIZZLE DEPENDING ON SURFACE
TEMPERATURE. IF MODELS ARE UNDERDOING THE DEPTH OF MOISTURE THEN
JUST ENOUGH MOISTURE MAY IN FACT BE AVAILABLE FOR SOME SNOW FLURRIES
IN THE COLDEST SPOTS ACROSS HIGHER TERRAIN. HAVE THEREFORE WORDED
THE FORECAST AS FLURRIES OR FREEZING DRIZZLE EXCEPT WHERE TEMPS RISE
ABOVE 32F WHICH P-TYPE WILL PROBABLY BE A CHANCE OF LIGHT RAIN OR
DRIZZLE. BY SUNDAY AFTERNOON AND EVENING THE COMBINATION OF RIDGING
AND DRIER AIR PEAKING OVER NEW YORK WILL BRING AND END TO
PRECIPITATION AND ALLOW SKIES TO BECOME PARTLY SUNNY.

THE AXIS OF SURFACE AND UPPER RIDGING WILL SHIFT EAST INTO NEW ENGLAND
SUNDAY NIGHT WITH A WARMING SOUTHWESTERLY FLOW DEVELOPING AHEAD OF
AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT CROSSING THE UPPER
GREAT LAKES. EXPECTING THE FLOW TO BE STRONG ENOUGH OVERNIGHT FOR
TEMPERATURES TO REMAIN STEADY OR WARM A FEW DEGREES BEFORE DAYBREAK
THEN QUICKLY JUMP 10 TO 15 DEGREES ABOVE NORMAL INTO THE LOW TO MID
40S MONDAY AHEAD OF THE FRONT. EXPECT THE FRONT AND ASSOCIATED
PRECIPITATION TO REMAIN WEST OF THE FORECAST AREA FOR MUCH OF MONDAY
KEEPING THE FORECAST LIMITED TO A LOW CHANCE OF RAIN SHOWERS. THE
BEST CHANCE FOR THE FRONTAL PASSAGE LOOKS TO BE MONDAY NIGHT OR
EARLY TUESDAY. P-TYPE HERE WILL BE A CHANCE OF RAIN SHOWERS TO START
THEN AS COLDER AIR BUILDS ACROSS NY BEHIND THE FRONTAL PASSAGE RAIN
AND SNOW WILL BECOME POSSIBLE. TIMING DIFFERENCES IN THE FROPA WILL
KEEP A CHANCE OF RAIN AND SNOW ON TUESDAY WITH TEMPS AGAIN FALLING
BACK TOWARD NORMAL WITH COLD AIR ADVECTING ACROSS WESTERN AND NORTH
CENTRAL NEW YORK.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
A LARGE DEGREE OF FORECAST UNCERTAINTY CONTINUES IN THE LONG TERM AS
THE GFS AND ECMWF MODELS VARY QUITE A BIT IN TIMING AND TRACKING AN
ALBERT CLIPPER WHICH IS FORECAST TO DIVE SOUTH OF THE GREAT LAKES
AND SHIFT EAST EITHER INTO NEW ENGLAND OR ACROSS THE MID-ATLANTIC
REGION TUESDAY NIGHT AND WEDNESDAY. SUFFICIENTLY COLDER AIR WILL
OCCUR BEHIND THE TUESDAY FRONTAL PASSAGE SO A CHANCE OF SNOW SHOWERS
WILL BE FEATURED. LOOKING A BIT FURTHER OUT INTO NEXT WEEK...RIDGING
SHOULD BRING A RETURN TO DRY AND FAIR WEATHER FOR BOTH WEDNESDAY
NIGHT AND THURSDAY...BEFORE THE NEXT UPPER LEVEL TROUGH DIGS INTO
OUR REGION THURSDAY NIGHT/FRIDAY AND USHERS IN A RENEWED CHANCE FOR
SOME SNOW SHOWERS.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AT 12Z IFR TO VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION. AN
AREA OF RAIN IS JUST NOW ENTERING WNY...INCLUDING THE KJHW AND KIAG
TERMINALS. EXPECT CONDITIONS TO LOWER TO LOW END MVFR OR IFR WITHIN
THIS PERIOD OF RAIN TODAY. THOUGH SOUTHERLY WINDS WILL AT TIMES
LIGHTLY GUST WILL CONTINUE THE MENTION OF LLWS IN THE TAFS FOR THE
45 TO 55 KNOT LLJ AT 2K FEET.

EXPECT THE PERIOD OF RAIN TO CROSS THE REGION THROUGH THE DAY LIGHT
HOURS TAPERING OFF TO LIGHTER SHOWERS BEHIND A COLD FRONT...THAT
WILL REACH WNY IN THE EARLY AFTERNOON...AND THE EASTERN REGION LATE
AFTERNOON. CIGS MAY BRIEFLY RISE JUST AHEAD AND DURING THE COLD
FRONT PASSAGE. BEHIND THIS COLD FRONT CIGS WILL LIKELY LOWER BACK TO
MVFR/IFR WITHIN A PERIOD OF LIGHT PRECIPITATION IN THE FORM OF
RAIN/DRIZZLE THAT WILL TRANSITION TO LIGHT SNOW/DRIZZLE BEFORE
ENDING SUNDAY MORNING. THERE WILL AGAIN BE SOME LLWS CONCERNS LATE
IN THE TAF PERIOD AND HAVE INCLUDED LLWS IN THE KJHW TAF AND KART.
SURFACE WINDS MAY BE GUSTY ENOUGH OVERNIGHT TO NOT WARRANT THIS LLWS
THOUGH.

OUTLOOK...
SUNDAY THROUGH WEDNESDAY...NO SIGNIFICANT WEATHER EXPECTED.

&&

.MARINE...
SOUTHERLY WINDS WILL INCREASE SOME THIS AFTERNOON AHEAD OF A COLD
FRONT. THESE WINDS MAY REACH ADVISORY LEVELS EARLY THIS
AFTERNOON...BUT MUCH MORE LIKELY TO REACH 20+ KNOTS AFTER A COLD
FRONT PASSAGE. THESE WINDS WILL IN TURN INCREASE WAVES ON THE LAKES
SUCH THAT SMALL CRAFT ADVISORIES WILL BE IN PLACE FOR BOTH LAKE ERIE
(MAINLY FOR WINDS AS THE LAKE IS MOSTLY ICE COVERED) AND ALSO LAKE
ONTARIO. EXCEPTION WILL BE THE CENTRAL AND EASTERN PORTIONS OF LAKE
ONTARIO WHERE WINDS MAY BRIEFLY REACH GALE FORCE TONIGHT AND INTO
SUNDAY MORNING. A GALE WARNING HAS BEEN ISSUED FOR THESE REGIONS.

&&

.HYDROLOGY...
A BRIEF WARM-UP IS ON THE WAY FOR TODAY WITH TEMPERATURES SOARING
THROUGH THE 40S TO AROUND 50 DEGREES ALONG WITH DEWPOINTS ALSO
WARMING ABOVE FREEZING. THIS WILL QUICKLY ALLOW SIGNIFICANT
SNOWMELT TO DEVELOP IN AREAS WHICH RECEIVED HEAVY LAKE EFFECT SNOW
THIS WEEK. IN ADDITION...A HALF INCH TO THREE QUARTERS OF AN INCH
OF RAIN IS LIKELY.

THE RAIN COMBINED WITH SNOWMELT WILL RESULT IN SIGNIFICANT RISES
ON AREA CREEKS. THE HIGHEST CONCERN WILL BE THE FAST REACTING
AREA CREEKS WHERE THE HIGHER SNOWPACK EXISTS.

IN ADDITION...THE LOOK OF HYDROGRAPHS ON BUFFALO...CAYUGA...AND
CAZENOVIA CREEKS STRONGLY SUGGESTS ICE JAMS ARE ALREADY IN PLACE.
ICE JAMS MAY ALSO BE IN PLACE ACROSS PORTIONS OF THE UPPER
ALLEGHENY AND UPPER GENESEE BASINS. ONCE RUNOFF BEGINS THIS WILL
INCREASE THE FLOOD POTENTIAL FOR ICE JAMS.

A FLOOD WATCH IS NOW IN PLACE FOR MOST OF THE AREA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR NYZ003>008-010>014-
     019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 4 PM EST
         SUNDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM EST
         SUNDAY FOR LEZ020.
         SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 4 AM
         EST SUNDAY FOR LOZ030.
         SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 10 PM EST
         SUNDAY FOR LOZ042-043.
         GALE WARNING FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY
         FOR LOZ044-045-063>065.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...SMITH
LONG TERM...JJR/SMITH
AVIATION...THOMAS
MARINE...THOMAS
HYDROLOGY...SMITH/THOMAS
Hazardous weather outlook, Jan 11, 4:24 AM EST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
424 AM EST SAT JAN 11 2014

NYZ003>008-010>014-019>021-085-120930-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
424 AM EST SAT JAN 11 2014

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

ICE JAM FLOODING POTENTIAL CONTINUES. ADDITIONALLY...LINGERING
MOISTURE TONIGHT AND SUNDAY MORNING BEHIND A COLD FRONT MAY BRING THE
THREAT FOR SOME FREEZING DRIZZLE.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ICE JAM FLOODING POTENTIAL CONTINUES. ADDITIONALLY...LINGERING
MOISTURE ON SUNDAY BEHIND A COLD FRONT MAY BRING THE THREAT FOR SOME
FREEZING DRIZZLE DURING THE MORNING HOURS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-120930-
NIAGARA-ORLEANS-
424 AM EST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

LINGERING MOISTURE ON SATURDAY NIGHT AND SUNDAY MORNING BEHIND A
COLD FRONT MAY BRING THE THREAT FOR SOME FREEZING DRIZZLE.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042-043-062-SLZ022-024-120930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
424 AM EST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-063>065-120930-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
424 AM EST SAT JAN 11 2014

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SMITH

In the hours before

Local storm report, Jan 11, 10:37 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1037 AM EST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     FLOOD            1 S FREDONIA            42.43N  79.33W
01/11/2014                   CHAUTAUQUA         NY   EMERGENCY MNGR

            ROUTE 60 CLOSED BETWEEN FREDONIA AND CASSADAGA DUE TO
            WATER ON ROAD

&&

EVENT NUMBER BUF1400011

DK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 10:08 PM ESTGale WatchBUF6 hr
Jan 11, 4:06 AM ESTGale WarningBUF30 hr
Jan 11, 4:06 AM ESTSmall Craft AdvisoryBUF67 hr
Jan 11, 10:31 AM ESTAreal Flood WarningBUFChautauqua6 hr
Jan 11, 2:17 PM ESTAreal Flood WarningBUFErie6 hr
Jan 11, 2:21 PM ESTAreal Flood WarningBUFErie15 hr
Jan 11, 3:57 PM ESTAreal Flood WarningBUFErie6 hr
Jan 11, 4:45 PM ESTAreal Flood WarningBUFErie6 hr
Jan 11, 5:32 PM ESTAreal Flood WarningBUFErie9 hr

Nearby

Areal Flood Warnings in New York, 2014Every areal flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.